Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 5, 2008, 12:14 PM PST for Clark County, Nye County, Nevada. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 12:14 PM PST (20:14 UTC)
- Expired
- Jan 5, 2008, 10:02 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 052014 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1214 PM PST SAT JAN 5 2008 ...STRONG AND GUSTY WINDS HAVE DEVELOPED ACROSS PORTIONS OF SOUTHERN NEVADA THIS AFTERNOON... NVZ017-020-060300- /O.NEW.KVEF.WI.Y.0002.080105T2014Z-080106T0300Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 1214 PM PST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR WESTERN CLARK...SOUTHERN NYE COUNTY AND THE LAS VEGAS VALLEY. STRONG WINDS HAVE FORMED ACROSS PORTIONS OF SOUTHERN NEVADA AND WILL CONTINUE INTO EARLY EVENING. THE WINDS WILL BE THE STRONGEST OVER WESTERN CLARK AND SOUTHERN NYE COUNTY WHERE SOUTHWEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO OVER 45 MPH WILL BE SEEN. HOWEVER LOCAL GUSTS TO NEAR 60 MPH MAY BE SEEN ALONG HIGHWAY 95 BETWEEN INDIAN SPRINGS AND THE TEST SITE. FOR THE LAS VEGAS VALLEY...THE WIND ADVISORY IS MAINLY FOR THE EXTREME NORTHWEST PORTION OF THE VALLEY. ALTHOUGH WINDS WILL BE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ACROSS THE VALLEY TODAY...THE WINDS OVER THE EXTREME NORTHWEST PORTION WILL GUST TO NEAR 50 MPH WITH LOCALLY HIGHER GUSTS. THE HIGHER GUSTS WILL LIKELY BE CONFINED TO NEAR THE WESTERN MOUNTAINS. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING...BUT REMAIN GUSTY OVERNIGHT. $$
2 follow-up statements
000 WWUS75 KVEF 052308 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 308 PM PST SAT JAN 5 2008 ...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS... NVZ017-020-060600- /O.EXT.KVEF.WI.Y.0002.000000T0000Z-080106T0800Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 308 PM PST SAT JAN 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES AS WELL AS THE LAS VEGAS VALLEY. STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHERN NEVADA THROUGH THIS EVENING. THE WINDS WILL BE THE STRONGEST OVER WESTERN CLARK AND SOUTHERN NYE COUNTY WHERE SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH WILL BE SEEN...HOWEVER HIGHER GUSTS MAY BE SEEN ALONG HIGHWAY 95 BETWEEN INDIAN SPRINGS AND THE TEST SITE. FOR THE LAS VEGAS VALLEY...THE WIND ADVISORY IS MAINLY FOR THE EXTREME NORTHWEST PORTION OF THE VALLEY. ALTHOUGH WINDS WILL BE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ACROSS THE VALLEY THIS EVENING...WINDS OVER THE EXTREME NORTHWEST PORTION WITH GUSTS TO NEAR 60 MPH...WITH LOCALLY HIGHER GUSTS POSSIBLE. THE HIGHER GUSTS WILL LIKELY BE CONFINED TO NEAR THE WESTERN MOUNTAINS...ESPECIALLY AROUND THE LONE MOUNTAIN AREA. REPORTS RECEIVED EARLIER THIS AFTERNOON SHOWED THAT WINDS WERE GUSTING TO AROUND 75 MPH ON THE NORTH SIDE OF LONE MOUNTAIN WITH GUSTS TO NEAR 100 MPH DURING THE LATE MORNING. THE WINDS ARE EXPECTED TO DECREASE BY LATE EVENING...BUT REMAIN GUSTY OVERNIGHT. $$
000 WWUS75 KVEF 060602 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 PM PST SAT JAN 5 2008 NVZ017-020-060715- /O.CAN.KVEF.WI.Y.0002.000000T0000Z-080106T0800Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 1002 PM PST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY THAT WAS POSTED UNTIL MIDNIGHT HAS BEEN CANCELLED. THE STRONG WINDS THAT WHERE OCCURRING IN THE LEE OF THE SPRING MOUNTAINS HAVE DIMINISHED. IT WILL REMAIN BREEZY TO LOCALLY WINDY OVERNIGHT WITH SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:35 AM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 5, 9:35 AM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PST SAT JAN 5 2008 .SYNOPSIS...A POWERFUL PACIFIC STORM CONTINUE TO MOVE TO THE EAST TODAY BEFORE ANOTHER SYSTEM MOVES INTO THE SOUTHERN SIERRA TONIGHT AND ACROSS SOUTHERN NEVADA ON SUNDAY RESULTING IN MORE SNOW AND RAIN FOR THE AREA. && .UPDATE...THE POWERFUL PACIFIC STORM CONTINUES TO MOVE EAST AND SOUTH THIS MORNING. RAIN AND SNOW QUICKLY TAPERING OFF WITH THE MAIN ACTIVITY BEING CONFINED TO THE SOUTHERN NEVADA MOUNTAINS AND NORTHWEST ARIZONA. ALTHOUGH LIGHT SNOW WILL BE SEEN DURING THE DAY OVER THE SOUTHERN/EASTERN NEVADA MOUNTAINS...HEAVY ACCUMULATIONS ARE NO LONGER EXPECTED AND HAVE ENDED THE WINTER STORM WARNING/SNOW ADVISORIES. INTERESTING BAND OF CLOUDS/CONVECTION FORMING CENTRAL NYE COUNTY TO EXTREME NORTHERN LINCOLN COUNTY AND BEING DEPICTED WELL BY 12Z GFS...THUS WILL KEEP A LITTLE HIGHER MENTION OF SHOWERS OVER LINCOLN DURING THE DAY AS THIS AREA PROGGED TO SHIFT NORTHEAST. WILL BE SHORTLY UPDATING GRIDS/ZONES TO LESSEN SHOWER MENTION MOST AREAS FOR TODAY. NEXT SYSTEM DUE INTO THE SOUTHERN SIERRA TONIGHT AND ACROSS THE CWA ON SUNDAY. && .AVIATION...FOR MCCARRAN...WINDS WILL AGAIN BE GUSTY FROM THE SOUTHWEST TO AROUND 30KTS THROUGH 22Z THEN DECREASE OVERNIGHT. LIGHT SHOWER ACTIVITY MAY CROSS OVER KLAS...BUT MAIN ACTIVITY TO REMAIN OVER THE MOUNTAINS....THUS CEILINGS GENERALLY WILL BE BETWEEN 10-12K FEET. ANOTHER STORM WILL CROSS THE AREA ON SUNDAY FOR A BETTER CHANCE OF RAIN AND LOWER CIGS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...PACIFIC STORM SLOWLY MOVING TO THE EAST AND SOUTH WITH DECREASING CLOUDS...SHOWERS ACROSS MOST OF THE ROUTES. HOWEVER... MOUNTAIN AREAS ABOVE 6000 MSL WILL LIKELY BE OBSCURED THROUGH SUNDAY. MODERATE OR GREATER TURBULENCE IS ALSO LIKELY IN THE LEE...NORTHEAST SIDE...OF AREA MOUNTAINS...ESPECIALLY EAST OF THE SIERRA CREST. && .PREV DISCUSSION...510 AM PST SHORT TERM...SATELLITE AND RADAR IMAGERY SHOWED THE MAIN PLUME OF MOISTURE AND PRECIPITATION EXTENDING FROM SOUTHERN CALIFORNIA UP THROUGH SOUTHERN NEVADA AT 12Z. THE MAJORITY OF THE MOISTURE HAD SHIFTED SOUTH OF THE SOUTHERN SIERRA. THE MAIN FORECAST PROBLEMS INCLUDE HEAVY SNOW CONTINUING IN THE SOUTHERN NEVADA MOUNTAINS AND LINCOLN COUNTY THIS MORNING AND ANOTHER ROUND OF HEAVY SNOW IN THE SOUTHERN SIERRA TONIGHT THROUGH SUNDAY MORNING. CONSIDERING THE LATEST RADAR RETURNS THROUGH 12Z...IT APPEARED THAT THE SOUTHERN NEVADA MOUNTAINS SHOULD SEE AN ADDITIONAL 6 TO 12 INCHES THIS MORNING BEFORE PRECIPITATION TAPERS OFF. SNOW LEVELS IN LINCOLN COUNTY WERE NEAR 6000 FEET AND A SPOTTER IN LINCOLN COUNTY INDICATED THAT A COUPLE INCHES HAD FALLEN IN THE HILLS ABOVE PIOCHE BY 430 AM. CONTINUED THE WINTER STORM WARNING FOR THESE AREAS UNTIL NOON. THE SOUTHERN SIERRA SHOULD SEE A BREAK IN HEAVY SNOWFALL MUCH OF TODAY BUT THE 00Z GFS AND ECMWF CONTINUED TO INDICATE A SECOND STRONG SHORTWAVE MOVING THROUGH THE BASE OF THE PACIFIC NORTHWEST LOW WHICH WILL IMPACT THE SOUTHERN SIERRA TONIGHT THROUGH EARLY SUNDAY. THE BLIZZARD WARNING WAS CANCELLED AND REPLACED WITH A WINTER STORM WARNING UNTIL NOON SUNDAY. ANOTHER ISSUE WAS THE GUSTY WINDS WHICH OCCURRED OVERNIGHT BUT THE LATEST OBSERVATIONS AND MODEL TRENDS INDICATED SPEEDS HAD PEAKED AND SUB ADVISORY LEVEL WINDS ARE EXPECTED ACROSS MOST OF THE REGION TODAY. THE WIND ADVISORIES WERE ALLOWED TO EXPIRE FOR INYO COUNTY AND SOUTH CENTRAL NEVADA. THE LATEST FORECAST IS BASED ON THE GFS AND ECMWF SOLUTIONS WHICH ARE MORE CLEAR WITH ADDITIONAL MOISTURE AND FORCING COMING IN WITH THE SECOND WAVE TONIGHT AND SUNDAY. THE WIDE PRECIPITATION BAND ACROSS SOUTHERN NEVADA THIS MORNING IS FORECAST TO SHIFT INTO NORTHWEST ARIZONA AROUND 17-20Z. THE SECOND SHOT TONIGHT AND SUNDAY IS NOT AS WELL DEFINED AS THIS ONE WAS DEPICTED...BUT SHOULD STILL BRING A BROAD SWATH OF MOISTURE AND UPWARD FORCING FOR A GOOD CHANCE OF PRECIPITATION TO MUCH OF THE REGION BY SUNDAY AFTERNOON ALONG WITH LOWERING SNOW LEVELS. THE AXIS OF THE BROAD PACIFIC TROUGH IS THEN FORECAST TO SHIFT ACROSS THE ROCKIES MONDAY LEAVING OUR AREA UNDER A DRYING NORTHWEST FLOW FOLLOWED BY A BRIEF UPPER LEVEL RIDGE MONDAY NIGHT. .LONG TERM...RIDGING OVER THE AREA ON TUESDAY GETS SHOVED EAST BY THE NEXT SHORTWAVE TROUGH TO MOVE THROUGH THE AREA AND IS QUICKLY PAST BY WEDNESDAY AFTERNOON. THIS SYSTEM IS NOT AS MOIST OR POTENT AS THE WEEKEND SYSTEM. ONLY UNCERTAINTY NOW IS THE DIFFERENCE IN MOVEMENT SPEED BETWEEN THE MODELS. KEPT THE PRECIPITATION PRIMARILY CONFINED TO THE NORTH PART OF THE CWA AND INCREASED THEM IN THE INYO AND ESMERALDA COUNTY MOUNTAINS. THE FLOW WILL RETURN TO NORTHWESTERLY FOR THE REMAINDER OF THE WEEK WITH NO SIGNIFICANT WAVES FORECASTED IN THE LATEST MODEL RUNS. A SLIGHT WARM UP IS EXPECTED BY WEEKS END. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WARNING UNTIL 12 PM PST SUNDAY FOR CAZ519-521. && JENSEN/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 5, 6:42 AM PST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PST SAT JAN 5 2008 CAZ519-521-060800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARING IS IN EFFECT FOR TODAY AND TONIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED TODAY FOLLOWED BY ANOTHER ROUND OF HEAVY SNOW TONIGHT THROUGH SUNDAY MORNING AS A SECOND PACIFIC STORM MOVES INTO THE SOUTHERN SIERRA. ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED TONIGHT ALONG WITH WIND GUSTS UP TO 70 MPH NEAR THE CREST. THIS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING IS IN EFFECT UNTIL NOON SUNDAY. ADDITIONAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF IN THE AFTERNOON. YET ANOTHER STORM MAY BRING MORE SNOW TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY. SPOTTERS WILL LIKELY BE NEEDED THROUGH THE WEEKEND TO REPORT SNOW TOTALS FROM THE RECENT STORM AND NEW SNOW WITH THE SECOND STORM. NVZ018-019-060800- SHEEP RANGE-SPRING MOUNTAINS- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL NOON TODAY WITH TOTAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE BEFORE SNOW TAPERS OFF DURING THE LATE MORNING OR EARLY AFTERNOON. WIND GUSTS TO 40 MPH WILL PRODUCE AREAS BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAKER STORM MAY BRING ADDITIONAL SNOW ON SUNDAY...AND SNOW SHOWERS COULD LINGER INTO EARLY MONDAY. YET ANOTHER STORM MAY BRING MORE SNOW ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY FOR SNOW AND WIND REPORTS. SPOTTERS MAY BE NEEDED SUNDAY AND MONDAY TO REPORT SNOW TOTALS WITH THE SECOND STORM. AZZ001>003-036-CAZ520-522>527-NVZ014-016-017-020>022-060800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 642 AM PST SAT JAN 5 2008 /742 AM MST SAT JAN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL TAPER THIS MORNING AND AFTERNOON AS PRECIPITATION GRADUALLY MOVES INTO ARIZONA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECOND STORM WILL MOVE ACROSS THE REGION EARLY SUNDAY BRINGING ANOTHER GOOD CHANCE OF RAIN AND SNOW TO THE REGION. SNOW LEVELS WILL LOWER WITH THIS SECOND STORM WITH SNOW GENERALLY ABOVE 5000 FEET. ANOTHER STORM MAY BRING MORE RAIN AND SNOW LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT RAINFALL AND SNOWFALL TOTALS. NVZ015-060800- LINCOLN COUNTY- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT ABOVE 7000 FEET UNTIL NOON TODAY. SNOW LEVELS REMAINED RELATIVELY HIGH OVERNIGHT AND WILL REMAIN ABOVE THE WELL TRAVELED ROADS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THROUGH LATE SUNDAY BEFORE FINALLY ENDING MONDAY. ANOTHER STORM MAY BRING MORE RAIN AND SNOW TUESDAY NIGHT OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY THROUGH SUNDAY FOR PRECIPITATION REPORTS AND SNOWFALL TOTALS. ADAIR
In the hours before
Local storm report, Jan 5, 6:20 AM PST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 AM PST SAT JAN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY SNOW MT. CHARLESTON 36.28N 115.62W
01/05/2008 E10.0 INCH CLARK NV PUBLIC
10 INCHES NEW SNOW BETWEEN 6 PM 4TH TO 6 AM 5TH JAN
&&
JJThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:22 AM PST | Snow Advisory | VEF | Lincoln | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.